Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated AST, ALT
Aug 6, 2005

My husband is taking Lipitor 20 mg daily . He was on this for almost 3 years now . Throughout these years we have noticed that his ALT & AST had been increasing . At the latest his Md had advised him to stop taking the lipitor and recheck his lipid panel in a month . His values was AST-59 ALT -72 . He drink one beer or wine a night at times . Do we need to be worried about this ? pls advise thanks !

Response from Dr. McGovern

Lipitor and other statins commonly cause mild abnormalities of liver function tests, but a recent study demonstrated just that- they were mild and not concerning.

If your husband has high lipids though, he may be at risk for fatty liver. If his liver function tests are persistently abnormal and he is overweight, it is reasonable to see a liver specialist for a liver biopsy to see if he has liver disease related to fatty liver (steatohepatitis).

Dr. McGovern



Previous
considering interfuron treatment
Next
am i at risk?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement